Hello! This is long After I had my daughter in

Patient

Q: Hello! This is long. After I had my daughter in January 2015 I got the depo shot, I instantly put on 20 lbs in a month felt awful. Anyway my thyroid was 45!!! Was put on 100mcg of synthroid in 6 weeks was back down to a 2 and found out I was pregnant with son whoops! Ever since then numbers keep going down I'm currently on 50mcg and thyroid is 0.08. I have tons of energy but GAINING weight so depressed what's going on?:(

Doctor

A:   Hello,

Thanks for the query.

Thyroid hormone dysfunction can lead to weight gain. The depo could be an associated reason for the same. Life style changes in diet, exercise and sleep will help you cut down weight. However as you may also be aware, pregnancy itself can lead to weight gain and during pregnancy one cannot do vigorous exercises.

It would be ideal to see an endocrinologist now and check your thyroid levels. Also consult a nutritionist who could design a pregnancy friendly diet to lose weight and balance the systems in your body. If pregnancy is smoothly going on, walking as an exercise can be done for 30 to 45 minutes. The dietitian will set your target weight goals too through out the pregnancy.

Follow the right diet and lifestyle modifications. Also get tested for diabetes and hypertension.

Hope this helps
Regards

Comments / Follow Ups

Patient: My son was born in April my levels now are 0.08 I feel so fat and depressed but energetic at same time ha if that makes sense. I just keep gaining:( I have not been screened for diabetes I was seen 2 weeks ago and blood pressure was 112/64. I really don't think I need to be on thyroid meds. How can I be so hyperactive and gaining?
Doctor: Hello
You will need a dose modification and not a complete stoppage of therapy. Also check your sugars and get a lipid profile done. Talk to an endocrinologist and get the dose altered. It is good that you are energetic. This means the medicines are keeping you in good spirits due to good thyroid control. The moment you stop them there could be an immediate flare up. Weight gain can happen as a result of post delivery and also due to progesterone.
Regards

Related Q&A

Q: Is it possible for me to be pregnant? Are these signs? Is it too early to tell? I had unprotected sex on 12/16/16, an...

Q: I had my period from 12- 18 and realised drops of blood from 18-25.had sex on 5-10 but he produced outside .i feel bl...

Q: Hello, I took the morning after pill (19th November) whilst I was at the end of my first period and within two weeks ...

Q: Hi I had unprotected sex on my ovulation day or at least around that time. But I still had my period thirteen days a...

Q: On the poor advice from someone at Planned Parenthood (who I think was a volunteer and not a professional), about a w...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews